Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 25, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2008, 12:00 PM MDT (18:00 UTC)
- Expired
- Sep 25, 2008, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 251832 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1232 PM MDT THU SEP 25 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS CARBON COUNTY... .DRY SOUTHWEST FLOW ALOFT AND AT THE SURFACE WILL OCCUR TODAY. GUSTY SOUTHWEST WINDS WILL MIX DOWN TO THE SURFACE THIS AFTERNOON AND LOW AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED. THESE TWO FACTORS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF CARBON COUNTY THIS AFTERNOON. WYZ293-260100- /O.UPG.KCYS.FW.A.0007.080925T1800Z-080926T0100Z/ /O.NEW.KCYS.FW.W.0012.080925T1800Z-080926T0100Z/ NORTH AND SOUTHWEST CARBON COUNTY- 1232 PM MDT THU SEP 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FOR THIS AFTERNOON THROUGH EARLY THIS EVENING...EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RUBIN
2 follow-up statements
000 WWUS85 KCYS 251921 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 121 PM MDT THU SEP 25 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS CARBON COUNTY... .DRY SOUTHWEST FLOW ALOFT AND AT THE SURFACE WILL OCCUR TODAY. GUSTY SOUTHWEST WINDS WILL MIX DOWN TO THE SURFACE THIS AFTERNOON AND LOW AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED. THESE TWO FACTORS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF CARBON COUNTY THIS AFTERNOON. WYZ293-260100- /O.CON.KCYS.FW.W.0012.000000T0000Z-080926T0100Z/ NORTH AND SOUTHWEST CARBON COUNTY- 121 PM MDT THU SEP 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. FOR THIS AFTERNOON THROUGH EARLY THIS EVENING...EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 5 TO 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RUBIN
000 WWUS85 KCYS 260101 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT THU SEP 25 2008 WYZ293-260215- /O.EXP.KCYS.FW.W.0012.000000T0000Z-080926T0100Z/ NORTH AND SOUTHWEST CARBON COUNTY- 701 PM MDT THU SEP 25 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS AND TEMPERATURES HAVE DECREASED SINCE LATE THIS AFTERNOON...AND SO THE WARNING WILL END AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 3:32 AM MDT, 8 hours 28 minutes earlier.
Area forecast discussion, Sep 25, 3:32 AM MDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
332 AM MDT THU SEP 25 2008
.SHORT TERM...TODAY THROUGH FRI NIGHT...
DRY AND UNSEASONABLY WARM CONDITIONS WILL PREVAIL THROUGH FRI NIGHT.
THE FORECAST AREA WILL BE LOCATED UNDERNEATH WHERE THE NORTHERN EDGE
OF AN UPPER RIDGE MEETS STRONGER SOUTHWESTERLY AND WESTERLY FLOW
ALOFT. SURFACE BASED LEESIDE TROUGHING TODAY WILL INDUCE A THERMAL
RIDGE DUE TO ADIABATIC WARMING ASSOCIATED WITH BRISK DOWNSLOPE FLOW.
FORECAST HIGH TEMPERATURES TODAY WILL APPROACH AND IN SOME CASES
SURPASS RECORD HIGHS FOR THE DATE. AREAS OF BRISK WINDS WILL ALSO
OCCUR TODAY DUE TO THE LEESIDE TROUGH. TEMPS TONIGHT WILL REMAIN
ABOVE NORMAL. A WEAK COLD FRONT WILL PUSH THROUGH THE AREA FRI
AFTERNOON...BUT SHOULD ARRIVE LATE ENOUGH IN THE DAY TO ALLOW TEMPS
FRI TO WARM TO LEVELS WELL ABOVE NORMAL ONCE AGAIN. TEMPS FRI NIGHT
WILL BE CLOSER TO NORMAL BUT WILL STILL BE A FEW DEGREES MILDER THAN
NORMAL.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
ZONAL FLOW WILL BE OVER THE CWA SATURDAY WITH DOWNSLOPE WINDS AT THE
SURFACE AND A DRY AIR MASS OVER THE AREA. THIS WILL RESULT IN DRY
AND WARM CONDITIONS FOR THE FORECAST AREA. A SHORT WAVE WILL MOVE
SE ACROSS THE CWA SUN AFTERNOON AND EVENING...SO HAVE INCLUDED
AROUND 10 PERCENT POPS ACROSS THE AREA...ALTHOUGH MOISTURE IS
LACKING WITH THE WAVE. A COOL FRONT WILL ALSO MOVE ACROSS THE
FORECAST AREA BY SUN EVENING...WHICH WILL DROP TEMPS A FEW DEGREES.
A LARGE AMPLITUDE UPPER RIDGE WILL SETTLE OVER THE WESTERN U.S. FROM
MON THROUGH WED. DRY CONDITIONS WILL PREVAIL ACROSS THE CWA DURING
THIS TIME. THE UPPER RIDGE BEGINS TO SHOW SIGNS OF BREAKING DOWN
ABOUT WED...AS AN UPPER TROUGH BEGINS TO MOVE ONTO THE WEST COAST.
HIGH TEMPERATURES WILL BE FROM 5 TO 8 DEGREES ABOVE NORMAL FOR SAT
AND SUN...AND A FEW DEGREES ABOVE NORMAL FOR MON THROUGH WED.
&&
.AVIATION...VFR CONDITIONS THROUGH FRI. OCCASIONAL BRISK SURFACE
WINDS ARE EXPECTED TODAY WITH A LEESIDE TROUGH INCREASING THE LOW
LEVEL PRESSURE GRADIENT.
&&
.FIRE WEATHER...DRY SOUTHWEST FLOW WILL PRODUCE SOME WIND GUSTS OF
25 TO 35 MPH THIS AFTERNOON WITH MINIMUM AFTERNOON RELATIVE
HUMIDITIES UNDER 15 PERCENT FOR MUCH OF CARBON COUNTY...SO HAVE
UPGRADED THE PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
TODAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR WYZ061-
WYZ062-WYZ063.
NE...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...JR
LONG TERM...KMDHazardous weather outlook, Sep 25, 9:50 AM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 950 AM MDT THU SEP 25 2008 NEZ001>003-019>021-054-055-WYZ059-060-063>070-261115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 950 AM MDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-261115- SOUTHWEST CARBON-NORTH CARBON- 950 AM MDT THU SEP 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 7 PM TODAY. LOW RELATIVE HUMIDITIES...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN THE POTENTIAL FOR LARGE FIRE GROWTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Special weather statement, Sep 25, 7:44 AM MDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 744 AM MDT THU SEP 25 2008 NEZ003-019-021-WYZ068-251500- BOX BUTTE-SCOTTS BLUFF-MORRILL-GOSHEN- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... BRIDGEPORT...BAYARD...TORRINGTON 744 AM MDT THU SEP 25 2008 ...PATCHY DENSE FOG WILL DIMINISH BETWEEN 800 AM MDT AND 900 AM MDT... VISIBILITY REDUCTIONS DUE TO THE PATCHY FOG IN AND NEAR THE NORTH PLATTE RIVER VALLEY THIS MORNING WILL GRADUALLY DIMINISH BETWEEN 800 AM MDT AND 900 AM MDT THIS MORNING. EXPECT VISIBILITIES TO LOCALLY BE REDUCED TO LESS THAN ONE-HALF MILE EARLY THIS MORNING. THOSE TRAVELING THROUGH THIS AREA SHOULD SLOW DOWN AND USE EXTRA CAUTION WHEN ENCOUNTERING AREAS OF FOG. CARPENTER
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.